Lamictal rash anyone?

Jenia - posted on 10/10/2010 ( 13 moms have responded )

18

0

1

My little one started the weaning process to replace Topomax with Lamictal. It's been almost a month now since he started and we have noticed that his seizures have gotten better. Monday, we added an extra pill a day (slowly weaning him on the meds) per Drs orders. She told us to watch out for a rash on his face, stomach, or back and said that it would be rough like sand paper. I noticed what looked like a heat rash last week but felt like I was just watching him too closely b/c of the Drs warning. Well it continued to spread, but never felt rough like sandpaper until yesterday. It actually felt like he scraped his face. It's in two different spots now. I called the Dr today and she told us not to give anymore Lamictal and to bring him in for her to check him out tomorrow morning. To me, the rash is not bad, but it's there. I'm hoping it's not bad enough to need to take him completely off of Lamictal b/c it has seemed to help him. Has anyone dealt with this before?

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

13 Comments

View replies by

Shawn - posted on 12/09/2010

16

58

1

If the rash is that bad, burning, take him to the CLOSEST ER nowwwwww!!!!!! This is a life threatening condition.

Shawn - posted on 12/09/2010

16

58

1

My daughter had the same "heat" type rash and we were told to stop the Lamictal immediately and to also look in her mouth for anything that looked like infant thrush. She had it! We were told we were very lucky to catch it so quickly because, like any allergic reaction, could have caused her to stop breathing.

Jessica - posted on 11/18/2010

4

0

1

I am so sorry you are going through this!! My son and daughter both started Lamictal in October and I am constantly checking them for rashes, especially since my son was allergic to phenobarb and didnt break out in a rash until he was on it for 4 months. I would definetly take your son to the ER if the rash seems to be getting worse. Unfortunately they probably will start him on a new med until the rash is gone. Keep us updated!! *hugs*

Valerie - posted on 11/14/2010

7

12

2

If he still has that rash and it is getting worse, you need to take him to the ER. He is having an allergic reaction to the meds. Lamictal isn't one of those drugs where you can count on sign of an allergy right off the bat. Sometimes it can take a month or two before the rash starts. The rash is dangerous. The idea that your doctor is being so cavalier about this is sickening. I'm saying a prayer for your little man right now. Please post and let us know how he is doing. Take care.

Alexis - posted on 11/11/2010

151

21

26

oh no that sounds horrible, its hard to imagine a doctor could have that attitude, especially one that works with kids, its not like a common allergy...
my son has been on lamactal for 3yrs now, last christmas we heavily increased the dose, thankfully he didnt get a rash... but yes i would report the doctor, and i definatly find a new one...
i do wish your little one well... be strong, follow you instincts, people think we are over reacting but we are allowed to, it is us that has to speak for our kids....
alexis

Tammie - posted on 11/02/2010

3

22

0

I am so sorry to hear about your experience. My daughter just started Lamictal two weeks ago and I am very fearful of "the rash". I feel like I am being overly protective checking her nightly after bath for any signs of rash. Good luck with everything and i hope it gets better.

Lindy - posted on 10/18/2010

12

6

1

aw, so sorry for what you are going through. You are better off to find a new doctor and I would report her. Just like everyone else here, our doctor told us the FIRST SIGN of any rash, to stop meds, take her to the emergency room and have them call him. We live 2 hours from our neuro. That is horrible. i hope it all turns out ok for you. In the meantime, do you have a regular doctor that you use for him for normal medical issues? If so, i would call them and see what they can do for you, help with meds, or get him into a new doctor sooner. Take care, my prayers are heading your way.

Jenia - posted on 10/17/2010

18

0

1

A jaw dropping update:

The rash spread like wildfire yesterday morning and his entire face swelled and turned red. The rash is now a sandpaper texture, very rough and he says it burns and itches. So I had the Dr paged last night and when she called back, I told her the rash had spread and turned red and was swollen. With the worse attitude ever, she said "Well, just stop the Lamictal.". I waited for a second for the rest of the instructions but she didn't say anything so I said "Just stop it, that's all?" She said "Yeah, if the rash is red and swollen." She's convinced this rash is not from the Lamictal and even told me that she doesn't treat skin problems so we need to see a dermatologist for the rash. The rash started when he started lamictal and got worse with each increase. It's from the Lamictal. So anyway, I asked her what do we do about him not having any seizure meds now and she said, and I quote, "I will figure that out on Monday." WTF?!?! Supoose my baby doesn't have until Monday?? His face is BURNING! He's in so much pain that he only slept from 1am to 4am. It's constantly swelling and constantly spreading and she couldn't even offer me advice on how to keep him comfortable. I'm reporting her to the board of medical examiners and I'm praying we can get in to see the new neurologist this week so we won't have to deal with this woman anymore.

Kandy - posted on 10/14/2010

18

1

1

HI THERE,
My daughter is on lamictal for almost 1 1/2 years now i just keep praying that she dont get a rash from it and praying that it work for her for more years to come.

Jenia - posted on 10/13/2010

18

0

1

Well, we need to find us a new Dr. The rash is clearly on his face (face filled with tiny, fine bumps) and it started when we started the Lamictal. She said it's not a Lamictal rash so keep giving him the meds and sent us home. She sounded as if she didn't even care. So we got a referral to a new Dr and I'm just hoping for the best...

Lynne - posted on 10/13/2010

2

15

0

Hi there,

The Lamictal rash can be life threatening, and I don't imagine you'll be using it for your child's seizures in the future. It's hard to let go of a med that seems to help! My daughter has been on Lamictal for close to a year, and we keep our fingers crossed. Hope everything works out.

Bernadette - posted on 10/13/2010

3

32

0

My son who has Infantile Spasms but turning into Head Drop Seizures, has been on Lamictil for the past two months... and his neurologist told me that ANY signs of a rash to call him and discontinue the rx... as it could be fatal. My son is not on a high dose, and is slowly increasing in time... but the rash is a sure sign of something serious.

Ellie - posted on 10/13/2010

5

32

2

My understanding is that a Lamictal rash is serious! My daughter has been on Lamictal a long time. A rash was a side effect we were told if it happened, immediately get medical attention. Good luck with all of this...Ellie

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms